Alert archive / California / Special Weather Statements in 2014
Special Weather Statement, NWS Reno, NV
NWS Reno, NV issued this special weather statement at Aug 8, 2014, 5:37 PM PDT for Lassen County, California. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2014, 5:37 PM PDT (00:37 UTC)
- Expired
- Aug 8, 2014, 6:15 PM PDT
- In force
- 38 min
- Issued by
- NWS Reno, NV
County Lassen County, CA
The radar
The Beale AFB radar (KBBX), 158 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 0.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2917 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
424 WWUS85 KREV 090037 SPSREV SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 537 PM PDT FRI AUG 8 2014 CAZ071-090115- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 537 PM PDT FRI AUG 8 2014 ...STRONG THUNDERSTORM NORTHWEST OF EAGLE LAKE... AT 532 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF SPAULDING...OR 8 MILES NORTHWEST OF EAGLE LAKE...AND MOVING NORTHEAST AT 5 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER HOUR...PENNY SIZE HAIL...AND GUSTY WINDS TO 40 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED THROUGH 615 PM PDT INCLUDE...SPAULDING. && LAT...LON 4089 12078 4068 12065 4062 12089 4078 12099 TIME...MOT...LOC 0036Z 246DEG 10KT 4073 12083 $$ JHW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this special weather statement went out at Aug 8, 12:44 PM PDT, 4 hours 53 minutes earlier.
Area forecast discussion, Aug 8, 12:44 PM PDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 1244 PM PDT FRI AUG 8 2014 .SYNOPSIS... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND, MAINLY IN THE AFTERNOON AND EVENING, BUT A FEW STORMS ARE POSSIBLE SUNDAY NIGHT. THUNDERSTORM COVERAGE MAY DECREASE BY EARLY TO MID NEXT WEEK. HIGH TEMPERATURES WILL REMAIN NEAR AVERAGE. && .SHORT TERM... THE SHORT TERM FORECAST HAS REMAINED RELATIVELY UNCHANGED TODAY. MID TO UPPER LEVEL FLOW IS MAINLY ZONAL AND FAIRLY LIGHT ALTHOUGH A SLIGHT INCREASE IN WESTERLY FLOW IS EXPECTED LATE THIS AFTERNOON. LIGHT FLOW...ABUNDANT RESIDUAL MOISTURE AND DAYTIME HEATING IS ALREADY STARTING TO PRODUCE SHOWERS AND THUNDERSTORMS IN FAVORED DEVELOPMENT AREAS FROM MONO COUNTY TO THE EAST NORTHEAST AND ACROSS PARTS OF THE BASIN AND RANGE. CONVECTION SHOULD BECOME MORE WIDESPREAD THROUGH THE AFTERNOON. WITH SOME INCREASE IN WESTERLY FLOW WE ARE EXPECTING ACTIVITY TO PUSH OUT OF THE TAHOE BASIN BY LATE AFTERNOON. FLOW BECOMES MORE SOUTH-SOUTHWEST SATURDAY AS MODELS TRY TO DIG A CLOSED LOW DOWN THE CA COAST. THIS WOULD ALLOW A BIT MORE MOISTURE TO BE DRAWN INTO THE SOUTHERN CWA...BUT MAY INHIBIT THE NORTHERN CWA FROM DEVELOPING QUITE AS MUCH. THE PRESENCE OF INCREASE SOUTH- SOUTHWEST FLOW MY ALSO ACT TO TEMPORARILY PUSH ACTIVITY OUT OF TAHOE SATURDAY AFTERNOON AND EVENING...BUT FOR NOW WE DO NOT HAVE THE CONFIDENCE TO MAKE THAT CHANGE. THE BETTER CHANCE FOR SCATTERED COVERAGE WOULD APPEAR TO BE FROM MONO COUNTY NORTH INTO THE PINE NUTS AND JUST EAST OF THE CARSON RANGE IN WESTERN NEVADA. THE UPPER LOW DEEPENS A LITTLE BY SUNDAY AND DIGS FARTHER SOUTH. THIS SHOULD PUT THE NORTHERN CWA IN THE MORE FAVORABLE NE QUADRANT AND INCREASE THE UPPER DIVERGENCE OVER NE CA AND FAR NW NV. LOW TO MID BACKING OF THE FLOW SHOULD ALSO ALLOW MORE MOISTURE TO BE DRAWN NORTH. UNLIKE TONIGHT AND SATURDAY WHEN STORM MOTIONS WILL BE FAIRLY LIGHT AND HEAVY RAIN THE BIGGEST THREAT...THE STORM MOTIONS SUNDAY ARE LIKELY TO INCREASE OVER THE NORTHERN HALF OF THE CWA AS MID LEVEL SHEAR INCREASES. THE SOUTHERN HALF WILL CONTINUE TO SEE SLOW STORM MOTIONS AND HEAVY RAIN. FOR THE NORTH STORMS COULD BE A MIXED BAG OF HAIL...GUSTY WINDS AND TRAINING CELLS THAT PRODUCE HEAVY RAINS. THERE IS ALSO THE POTENTIAL FOR DRY LIGHTNING STRIKES OUTSIDE OF THE CELLS SUNDAY...BUT FUELS REMAIN SOMEWHAT MOIST OVER MUCH OF NE CA...SO FOR NOW THE FIRE WEATHER THREAT MAY BE MUTED. 20 .LONG TERM...TUESDAY THROUGH FRIDAY... AN UPPER LOW NEAR THE CA COAST SHOULD PROVIDE ONE MORE DAY OF FAVORABLE CONDITIONS FOR SHOWERS AND THUNDERSTORMS MONDAY. BY TUESDAY THERE IS A LARGE SPREAD AMONG THE VARIOUS MODEL FORECASTS IN TERMS OF THE INLAND TRACK OF THE UPPER LOW AS A STRONGER TROUGH APPROACHES THE PAC NW COAST. MOST FORECASTS INDICATE A DRIER AIR MASS FOR THE SIERRA AND WESTERN NV TUESDAY BUT SOME FORECASTS SHOW FAIRLY STRONG FORCING FOR LIFT. AS SUCH, A SLIGHT CHANCE FOR THUNDERSTORMS WAS INTRODUCED FOR THE EASTERN SIERRA AND WESTERN NV, EXCLUDING MONO AND MINERAL COUNTIES, FOR TUESDAY AFTERNOON AND EVENING. THE SPREAD AMONG MODEL FORECASTS HAS BECOME LARGER THAN IT WAS YESTERDAY, WHICH MAKES WED-FRI A LOW CONFIDENCE FORECAST. FOR NOW, THE FORECAST WILL CONTINUE TO REFLECT THE MORE CONSISTENT GFS WITH DRY CONDITIONS AND LIGHT WINDS WED-FRI. JCM && .AVIATION... STORMS ARE DEVELOPING ACROSS THE SIERRA AGAIN THIS AFTERNOON. A LITTLE MORE WESTERLY FLOW COMPARED TO YESTERDAY WILL HELP PUSH THE CONVECTION EAST OF THE TAHOE BASIN AND MOST LIKELY EAST OF THE RENO-CARSON CITY AREA BY 00Z. MAIN IMPACT FROM STORMS WILL CONTINUE TO BE HEAVY RAINFALL. ABUNDANT MOISTURE WILL LIMIT OUTFLOW TO 20-25KT IN THE SIERRA AND AROUND 35KT FOR LOWER ELEVATIONS. UPPER LOW WILL DEVELOP NEAR THE CENTRAL CA COAST AND KEEP SCATTERED SHOWERS AND THUNDERSTORMS ANCHORED TO THE EASTERN SIERRA THIS WEEKEND. GIVEN THE LOCATION OF THE UPPER LOW, ISOLATED NOCTURNAL STORMS ARE POSSIBLE SAT/SUN NIGHTS. PATCHY FOG IS POSSIBLE IN THE MARTIS VALLEY BURNING OFF AROUND 16Z EACH MORNING WHEN IT DOES FORM. MITTELSTADT/HOHMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 8, 4:00 PM PDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 400 PM PDT FRI AUG 8 2014 CAZ071-082345- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 400 PM PDT FRI AUG 8 2014 ...STRONG THUNDERSTORM MOVING OVER EAGLE LAKE THROUGH 430 PM... AT 354 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SPAULDING...OR 4 MILES WEST OF EAGLE LAKE...AND MOVING NORTHEAST AT 15 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN...PENNY SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED THROUGH 445 PM PDT INCLUDE...EAGLE LAKE AND SPAULDING. THE STORM WILL ALSO CROSS HIGHWAY 139 NORTH OF EAGLE. IF ON OR NEAR EAGLE LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY CAPSIZE SMALL BOATS. && LAT...LON 4087 12064 4068 12048 4056 12082 4068 12097 TIME...MOT...LOC 2259Z 236DEG 11KT 4065 12080
Special weather statement, Aug 8, 4:32 PM PDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 432 PM PDT FRI AUG 8 2014 NVZ004-090000- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 432 PM PDT FRI AUG 8 2014 ...STRONG THUNDERSTORM TO AFFECT THE SOUTH SIDE OF FALLON... AT 426 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF FALLON...AND MOVING NORTHEAST AT 5 MPH. OCCASIONAL LIGHTNING...BRIEF HEAVY RAIN WITH AMOUNTS UP TO ONE QUARTER INCH IN THE NEXT 20 MINUTES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED THROUGH 500 PM PDT INCLUDE...FALLON...FALLON STATION...AND FALLON MUNICIPAL AIRPORT. && LAT...LON 3953 11868 3932 11856 3925 11887 3941 11896 TIME...MOT...LOC 2331Z 247DEG 5KT 3937 11881 JHW
Special weather statement, Aug 8, 4:58 PM PDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 458 PM PDT FRI AUG 8 2014 NVZ004-090030- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 458 PM PDT FRI AUG 8 2014 ...STRONG THUNDERSTORM WILL CONTINUE TO AFFECT SOUTH FALLON THROUGH 530 PM... AT 450 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF FALLON...AND MOVING EAST AT 10 MPH. THIS STORM WILL REMAIN SOUTH OF HIGHWAY 117...SHECKLER ROAD AND HIGHWAY 118...WILDES ROAD. OCCASIONAL LIGHTNING...BRIEF HEAVY RAIN WITH UP TO ONE QUARTER INCH IN 20 MINUTES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED THROUGH 530 PM PDT INCLUDE...FALLON...FALLON STATION...JUNCTION US 95 AND NV 120 (PASTURE RD) AND JUNCTION US 50 AND NV 116 (STUART RD). && LAT...LON 3951 11865 3935 11856 3930 11888 3944 11895 TIME...MOT...LOC 2356Z 253DEG 8KT 3938 11880 JHW
Special weather statement, Aug 8, 5:06 PM PDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
506 PM PDT FRI AUG 8 2014
CAZ071-090030-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
506 PM PDT FRI AUG 8 2014
...STRONG THUNDERSTORM MOVING OVER EAGLE LAKE THROUGH 530 PM...
AT 458 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES WEST OF EAGLE LAKE...AND MOVING
NORTHEAST AT 15 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN...PENNY SIZE HAIL...AND GUSTY
WINDS TO 45 MPH...WILL OCCUR WITH THIS STORM.
* LOCATIONS AFFECTED THROUGH 530 PM PDT INCLUDE...EAGLE LAKE AND
STATE ROUTE 139.
SEVERAL STORMS WITH MODERATE RAIN HAVE TRACKED OVER EAGLE LAKE THIS
AFTERNOON LEADING TO PONDING OF LOW-LYING AREAS. DRIVERS SHOULD SLOW
DOWN AND BE ALERT FOR PONDING ON ROADWAYS.
&&
LAT...LON 4087 12073 4063 12052 4057 12088 4067 12101
TIME...MOT...LOC 0001Z 240DEG 14KT 4066 12086
JCMLocal storm report, Aug 8, 5:10 PM PDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
510 PM PDT FRI AUG 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 2 W EAGLE LAKE 40.65N 120.77W
08/08/2014 M0.25 INCH LASSEN CA TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED BRIEF HEAVY RAINFALL AND
PEA SIZED HAIL.
&&
MCGUIRESpecial weather statement, Aug 8, 5:37 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 537 PM PDT FRI AUG 8 2014 CAZ071-090115- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 537 PM PDT FRI AUG 8 2014 ...STRONG THUNDERSTORM NORTHWEST OF EAGLE LAKE... AT 532 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF SPAULDING...OR 8 MILES NORTHWEST OF EAGLE LAKE...AND MOVING NORTHEAST AT 5 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER HOUR...PENNY SIZE HAIL...AND GUSTY WINDS TO 40 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED THROUGH 615 PM PDT INCLUDE...SPAULDING. && LAT...LON 4089 12078 4068 12065 4062 12089 4078 12099 TIME...MOT...LOC 0036Z 246DEG 10KT 4073 12083 JHW
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:00 PM PDT | Special Weather Statement | REV | Lyon | 30 min |
| Aug 8, 7:40 PM PDT | Special Weather Statement | REV | Lyon | 35 min |
| Aug 9, 2:27 PM PDT | Special Weather Statement | REV | 48 min | |
| Aug 9, 2:49 PM PDT | Special Weather Statement | REV | Douglas | 26 min |
| Aug 9, 3:13 PM PDT | Special Weather Statement | REV | Lyon | 32 min |
| Aug 9, 3:56 PM PDT | Special Weather Statement | REV | Lyon | 49 min |
| Aug 9, 4:22 PM PDT | Special Weather Statement | REV | Storey | 38 min |
| Aug 9, 4:46 PM PDT | Special Weather Statement | REV | Lyon | 44 min |
| Aug 8, 5:06 PM PDT | Special Weather Statement | REV | Lassen | 24 min |
| Aug 8, 6:00 PM PDT | Special Weather Statement | REV | Lassen | 30 min |
Nearby
Special Weather Statements in California, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.